Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 180, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 26, 2008, 6:39 PM EDT for Carroll County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2008, 6:39 PM EDT (22:39 UTC)
- Expired
- Apr 26, 2008, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:45 PM EDT | HAIL 0.75 | 1 Se Bowdon, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 262239
SVRFFC
GAC045-262330-
/O.NEW.KFFC.SV.W.0180.080426T2239Z-080426T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT APR 26 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST GEORGIA
* UNTIL 730 PM EDT
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CARROLLTON TO JOHN TANNER STATE PARK TO
BOWDON...DRIFTING SOUTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3342 8530 3347 8531 3348 8532 3362 8533
3366 8520 3373 8498 3349 8491 3343 8508
TIME...MOT...LOC 2239Z 341DEG 5KT 3360 8502 3353 8514
3351 8528
$$1 follow-up statement
000
WWUS52 KFFC 262305
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SAT APR 26 2008
GAC045-262330-
/O.CON.KFFC.SV.W.0180.000000T0000Z-080426T2330Z/
CARROLL GA-
702 PM EDT SAT APR 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CARROLL COUNTY...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO ROOPVILLE TO
BOWDON...MOVING SOUTH AT 6 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYUS...
LOWELL...CLEM AND WHITESBURG.
THE PUBLIC REPORTED QUARTER TO JUST UNDER GOLFBALL SIZED HAIL AT
625 PM EDT...AS THIS STORM MOVED THROUGH THE CARROLLTON AREA. IF YOU
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3342 8530 3347 8531 3348 8532 3362 8533
3366 8520 3373 8498 3349 8491 3343 8508
TIME...MOT...LOC 2302Z 341DEG 5KT 3357 8503 3352 8513
3350 8524
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:22 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 26, 3:22 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT SAT APR 26 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... LARGE UPPER LOW DEEPENING OVER THE UPPER MIDWEST WILL LIFT NORTHEAST INTO CANADA OVER THE NEXT DAY OR SO. SURFACE SYSTEM IS STRONGLY OCCLUDED SO THE WEAK SOUTHERN END OF THE FRONT WILL DRAG INTO THE STATE THIS EVENING AND TONIGHT...AND WILL STALL IN SOUTH GA OVERNIGHT AS THE NEXT SYSTEM APPROACHES TOMORROW. CAPES THIS AFTERNOON ARE DECENT...AROUND 1000 J/KG...BUT SHEAR IS MINIMAL AT BEST SO WHILE SCATTERED THUNDERSTORMS ARE EXPECTED...DO NOT REALLY EXPECT ANY SEVERE WEATHER. WEAK ISENTROPIC LIFT IS PREVALENT ACROSS NORTH GEORGIA SUNDAY AFTERNOON AS THE STALLED FRONT LIFTS BACK NORTH AHEAD OF THE NEXT SYSTEM. THIS SECOND SURFACE LOW TRACKS MUCH FURTHER SOUTH SO MOISTURE AVAILABILITY WILL BE HIGHER WITH THIS ONE AND WE MIGHT SEE SOME MINIMAL SHEAR AS WELL SUNDAY AFTERNOON INTO MONDAY...BUT STILL THE SYSTEM IS NOT PARTICULARLY STRONG. TEMPERATURES ON SUNDAY WILL BE TRICKY...WITH CLOUD COVER AND RAIN IT MIGHT BE ON THE COOL SIDE. MAV TEMPS ARE COOLER THAN MET...SO FOR NOW HAVE TAKEN A BLEND OF MAV/MET GUIDANCE FOR SUNDAY ESPECIALLY IN NORTH GEORGIA. FRONT FINALLY MOVES OUT MONDAY EVENING...AND NORTH GEORGIA MAY SEE SOME WRAPAROUND PRECIP SO HAVE INCLUDED POPS THROUGH MONDAY NIGHT AS UPPER TROUGH AXIS PASSES THROUGH. .LONG TERM /TUESDAY THROUGH SATURDAY/... NORTHWEST FLOW SETS IN BEHIND THE FRONTAL PASSAGE WITH A COOL CANADIAN HIGH PRESSURE. WELL SEE A COOL-DOWN INITIALLY BUT BY MIDWEEK TEMPERATURES WILL BEGIN TO WARM AGAIN AS WEAK RIDGING SETS IN. 12Z GFS PROGS A MUCH STRONGER FRONT TO MOVE IN FRIDAY INTO SATURDAY THAN THE 00Z GFS DID...BUT DID NOT MAKE ANY CHANGES TO THE GOING FORECAST. && .FIRE WEATHER... NO CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FOR THE NEXT COUPLE OF DAYS DUE TO MOISTURE RETURN AND RAINFALL EXPECTED FROM FRONTAL PASSAGES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 75 59 68 45 / 50 60 70 60 20 ATLANTA 62 74 58 66 44 / 50 60 70 50 10 BLAIRSVILLE 54 67 55 62 40 / 50 70 80 60 20 CARTERSVILLE 58 73 56 66 41 / 50 70 70 40 10 COLUMBUS 62 81 61 72 50 / 40 50 60 50 10 GAINESVILLE 60 71 57 64 45 / 50 70 70 50 20 MACON 61 82 61 75 47 / 40 50 50 60 20 ROME 58 73 57 68 40 / 50 70 80 40 10 PEACHTREE CITY 59 75 58 69 41 / 40 50 60 50 10 VIDALIA 60 82 60 76 50 / 30 40 30 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Apr 26, 10:30 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT SAT APR 26 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTHWEST GEORGIA THIS AFTERNOON AND BECOME STATIONARY ACROSS THE AREA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND LIGHTNING. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ALONG AND NORTH OF A STEWART COUNTY TO LAURENS COUNTY LINE...THIS AFTERNOON AND EVENING. .DISCUSSION... CAPES WILL BE INCREASING TO 1000 TO 1500 WITH LIFTED INDICES OF MINUS 3 TO MINUS 5. THE APPROACH OF A WEAK COLD FRONT WILL PROVIDE THE LIFT FOR THUNDERSTORMS TO DEVELOP. THIS COMBINED WITH DEW POINTS IN THE LOWER TO MID 60S WILL ALLOW FOR ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH FRIDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF SEVERE WEATHER TODAY...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BDL
In the hours before
Special weather statement, Apr 26, 4:18 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT SAT APR 26 2008 GAZ052-053-066-067-262045- 418 PM EDT SAT APR 26 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN TROUP...MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 445 PM EDT... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF HARRISONVILLE...MOVING EAST AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS TROUP...MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOKSVILLE... HARRISONVILLE...SAINT MARKS...LOUISE...MORELAND...LONE OAK... HOGANSVILLE...GRANTVILLE AND CORINTH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 26, 4:41 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT SAT APR 26 2008 GAZ032-033-045-262115- 441 PM EDT SAT APR 26 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN DEKALB...COBB AND FULTON COUNTIES UNTIL 515 PM EDT... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VININGS...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS DEKALB...COBB AND FULTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SIX FLAGS...VININGS...SMYRNA... MABLETON...ATLANTA...TURNER FIELD...PIEDMONT PARK...GRANT PARK... NORTH ATLANTA...DRUID HILLS...NORTH DRUID HILLS...NORTH DECATUR...DORAVILLE...DECATUR AND CHAMBLEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 26, 4:46 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EDT SAT APR 26 2008 GAZ042-262115- 446 PM EDT SAT APR 26 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN CARROLL COUNTY UNTIL 515 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TEMPLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CARROLL COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TEMPLE AND VILLA RICA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 26, 5:10 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT SAT APR 26 2008 GAZ031-032-042-043-262200- 510 PM EDT SAT APR 26 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN DOUGLAS...CARROLL...PAULDING AND COBB COUNTIES UNTIL 600 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM POWDER SPRINGS TO TEMPLE...MOVING EAST AT 16 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS DOUGLAS...CARROLL...PAULDING AND COBB COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW GEORGIA...VILLA RICA...TEMPLE...POWDER SPRINGS...HIRAM...WINSTON... AUSTELL...BEULAH...SMYRNA...DOUGLASVILLE...MIDWAY...LITHIA SPRINGS... VININGS...MABLETON AND SWEETWATER CREEK STATE PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Apr 26, 6:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 N CARROLLTON 33.66N 85.08W
04/26/2008 E0.75 INCH CARROLL GA PUBLIC
REPORTED FROM A LOCATION ON SHADY GROVE ROAD.
&&
GRIFFITHLocal storm report, Apr 26, 6:17 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 NE CARROLLTON 33.63N 85.01W
04/26/2008 E0.75 INCH CARROLL GA PUBLIC
REPORTED FROM A LOCATION NEAR THE INTERSECTION OF SHADY
GROVE ROAD AND MCKENZIE BRIDGE ROAD.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 25 min |
| Apr 26, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.